Alert archive / Hawaii / High Surf Advisories in 2012
High Surf Advisory 4, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf advisory at Jan 10, 2012, 3:27 PM HST for 4 counties in Hawaii. It took effect at Jan 11, 2012, 6:00 AM HST. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2012, 3:27 PM HST (01:27 UTC)
- In effect from
- Jan 11, 2012, 6:00 AM HST
- Expired
- Jan 13, 2012, 3:38 PM HST
- In force
- 58 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.5 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
568 WHHW40 PHFO 110127 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 PM HST TUE JAN 10 2012 ......HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI NIIHAU OAHU AND FOR NORTH FACING SHORES OF MAUI AND MOLOKAI... HIZ001>003-006>008-012-013-017-020-111430- /O.NEW.PHFO.SU.Y.0004.120111T1600Z-120112T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 327 PM HST TUE JAN 10 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM HST THURSDAY. * SURF...EXPECT SURF OF 10 TO 16 FEET ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI. EXPECT SURF OF 8 TO 12 FEET ALONG WEST FACING SHORES OF OAHU. * TIMING...SURF WILL RISE TONIGHT AND CONTINUE THROUGH EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ023-111430- /O.NEW.PHFO.SU.Y.0004.120112T0400Z-120112T1600Z/ KONA- 327 PM HST TUE JAN 10 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO 6 AM HST THURSDAY. * SURF...EXPECT SURF OF 6 TO 10 FEET. * TIMING...SURF WILL RISE THROUGH THE DAY WEDNESDAY AND PEAK ON WEDNESDAY NIGHT...THEN DECREASE THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FOSTER
7 follow-up statements
303 WHHW40 PHFO 110128 CCA CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 328 PM HST TUE JAN 10 2012 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI NIIHAU OAHU AND FOR NORTH FACING SHORES OF MAUI AND MOLOKAI... HIZ001>003-006>008-012-013-017-020-111445- /O.NEW.PHFO.SU.Y.0004.120111T1600Z-120112T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 328 PM HST TUE JAN 10 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM HST THURSDAY. * SURF...EXPECT SURF OF 10 TO 16 FEET ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI. EXPECT SURF OF 8 TO 12 FEET ALONG WEST FACING SHORES OF OAHU. * TIMING...SURF WILL RISE TONIGHT AND CONTINUE THROUGH EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ023-111445- /O.NEW.PHFO.SU.Y.0004.120112T0400Z-120112T1600Z/ KONA- 328 PM HST TUE JAN 10 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO 6 AM HST THURSDAY. * SURF...EXPECT SURF OF 6 TO 10 FEET. * TIMING...SURF WILL RISE THROUGH THE DAY WEDNESDAY AND PEAK ON WEDNESDAY NIGHT...THEN DECREASE THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FOSTER
925 WHHW40 PHFO 111331 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST WED JAN 11 2012 ...HIGH SURF ADVISORY FOR RISING SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI NIIHAU AND OAHU...FOR NORTH FACING SHORES OF MAUI AND MOLOKAI...AND FOR WEST FACING SHORES OF THE BIG ISLAND... HIZ001>003-006>008-012-013-017-020-120245- /O.CON.PHFO.SU.Y.0004.120111T1600Z-120112T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 331 AM HST WED JAN 11 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST THURSDAY. * SURF...EXPECT SURF HEIGHTS OF 10 TO 16 FEET ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI. EXPECT SURF HEIGHTS OF 8 TO 12 FEET ALONG WEST FACING SHORES OF OAHU. * TIMING...SURF WILL RISE THIS MORNING...AND WILL CONTINUE THROUGH EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH LARGE BREAKING WAVES AND DANGEROUS RIP CURRENTS WILL OCCUR ALONG BEACHES IN THE ADVISORY AREA. && $$ HIZ023-120245- /O.CON.PHFO.SU.Y.0004.120112T0400Z-120112T1600Z/ KONA- 331 AM HST WED JAN 11 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST THURSDAY. * SURF...EXPECT SURF HEIGHTS OF 6 TO 9 FEET. * TIMING...SURF WILL RISE LATER TODAY...WITH ADVISORY LEVEL SURF EXPECTED STARTING AROUND SUNSET THIS EVENING...AND CONTINUING THROUGH EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES LARGE BREAKING WAVES WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED WAVE RUN UP ALONG SOME LOW-LYING BEACHES. && $$ HOUSTON
668 WHHW40 PHFO 120134 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST WED JAN 11 2012 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI NIIHAU AND OAHU...NORTH FACING SHORES OF MAUI AND MOLOKAI...AND WEST FACING SHORES OF THE BIG ISLAND... HIZ001>003-006>008-012-013-017-020-121445- /O.CON.PHFO.SU.Y.0004.000000T0000Z-120112T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 334 PM HST WED JAN 11 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A HIGH SURF ADVISORY IS IN EFFECT UNTIL 6 AM HST THURSDAY. * SURF...10 TO 16 FEET NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI. 8 TO 12 FEET WEST FACING SHORES OF OAHU. * TIMING...TONIGHT THROUGH EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH LARGE BREAKING WAVES AND DANGEROUS RIP CURRENTS WILL OCCUR ALONG BEACHES IN THE ADVISORY AREA. && $$ HIZ023-121445- /O.CON.PHFO.SU.Y.0004.120112T0400Z-120112T1600Z/ KONA- 334 PM HST WED JAN 11 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST THURSDAY... A HIGH SURF ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST THURSDAY. * SURF...6 TO 9 FEET. * TIMING...TONIGHT THROUGH EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES LARGE BREAKING WAVES WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED WAVE RUN UP ALONG SOME LOW-LYING BEACHES. && $$ CRAIG
146 WHHW40 PHFO 121332 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST THU JAN 12 2012 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI NIIHAU...AND WEST FACING SHORES OF THE BIG ISLAND... HIZ006>008-012-013-017-020-121445- /O.CAN.PHFO.SU.Y.0004.000000T0000Z-120112T1600Z/ WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA- 332 AM HST THU JAN 12 2012 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. SURF HEIGHTS HAVE FALLEN BELOW CRITERIA AND IS EXPECTED TO CONTINUE TO TREND DOWNWARD TODAY. $$ HIZ001>003-130245- /O.EXT.PHFO.SU.Y.0004.000000T0000Z-120113T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 332 AM HST THU JAN 12 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...EXPECT SURF HEIGHTS OF 12 TO 15 FEET NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU. * TIMING...SURF WILL GRADUALLY DROP TODAY AND SHOULD BE BELOW ADVISORY LEVELS BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH LARGE BREAKING WAVES AND DANGEROUS RIP CURRENTS WILL OCCUR ALONG BEACHES IN THE ADVISORY AREA. && $$ HIZ023-130245- /O.EXT.PHFO.SU.Y.0004.000000T0000Z-120113T0400Z/ KONA- 332 AM HST THU JAN 12 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...EXPECT SURF HEIGHTS OF 6 TO 10 FEET ALONG WEST SHORES OF KONA COAST. * TIMING...SURF WILL GRADUALLY DROP TODAY AND SHOULD BE BELOW ADVISORY LEVELS BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES LARGE BREAKING WAVES WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED WAVE RUN UP ALONG SOME LOW-LYING BEACHES. && $$ FOSTER
552 WHHW40 PHFO 130139 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 PM HST THU JAN 12 2012 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI NIIHAU...AND WEST FACING SHORES OF THE BIG ISLAND... HIZ001>003-131445- /O.EXT.PHFO.SU.Y.0004.000000T0000Z-120113T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 339 PM HST THU JAN 12 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST FRIDAY. * SURF...12 TO 15 FEET ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH LARGE BREAKING WAVES AND DANGEROUS RIP CURRENTS WILL OCCUR ALONG BEACHES IN THE ADVISORY AREA. && $$ HIZ023-131445- /O.EXT.PHFO.SU.Y.0004.000000T0000Z-120113T1600Z/ KONA- 339 PM HST THU JAN 12 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST FRIDAY. * SURF...6 TO 10 FEET ALONG WEST SHORES OF KONA COAST. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES LARGE BREAKING WAVES WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED WAVE RUN UP ALONG SOME LOW-LYING BEACHES. && $$ CRAIG
556 WHHW40 PHFO 131331 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST FRI JAN 13 2012 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI NIIHAU...AND WEST FACING SHORES OF THE BIG ISLAND... HIZ001>003-140245- /O.EXT.PHFO.SU.Y.0004.000000T0000Z-120114T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 331 AM HST FRI JAN 13 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. * SURF...12 TO 15 FEET ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES HAZARDOUS WAVE ACTION WITH LARGE BREAKING WAVES AND DANGEROUS RIP CURRENTS WILL OCCUR ALONG BEACHES IN THE ADVISORY AREA. && $$ HIZ023-140245- /O.EXT.PHFO.SU.Y.0004.000000T0000Z-120114T1600Z/ KONA- 331 AM HST FRI JAN 13 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. * SURF...5 TO 8 FEET ALONG WEST SHORES OF KONA COAST. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY INDICATES LARGE BREAKING WAVES WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED WAVE RUN UP ALONG SOME LOW-LYING BEACHES. && $$ FOSTER
949 WHHW40 PHFO 140138 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST FRI JAN 13 2012 HIZ001>003-023-140245- /O.CAN.PHFO.SU.Y.0004.000000T0000Z-120114T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KONA- 338 PM HST FRI JAN 13 2012 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. SURF HEIGHTS HAVE DROPPED BELOW ADVISORY LEVELS. $$ MORRISON
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at Jan 10, 10:00 AM HST, 5 hours 27 minutes earlier.
Area forecast discussion, Jan 10, 10:00 AM HST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST TUE JAN 10 2012 .SYNOPSIS... LIGHT TO MODERATE TRADES WILL CONTINUE ACROSS THE STATE THROUGH WEDNESDAY. EXPECT SOME CLOUDS AND SHOWERS OVER THE WINDWARD AND MAUKA AREAS IN THE TRADE WIND FLOW. WINDS ARE EXPECTED TO WEAKEN WEDNESDAY NIGHT WITH AN INCREASE IN SHOWER ACTIVITY ON THURSDAY AND FRIDAY AS A FRONT AND UPPER LOW SKIRTS THE NORTHERN END OF THE STATE. && .DISCUSSION... WATER VAPOR IMAGERY SHOWS A POSITIVELY-TILTED UPPER LEVEL RIDGE NEARLY CENTERED ACROSS THE HAWAIIAN ISLANDS...WHILE AN UPPER TROUGH PERSISTS FAR TO THE NORTHWEST. SUBSIDENCE PROVIDED BY THE RIDGE IS RESULTING IN GENERALLY STABLE CONDITIONS ACROSS THE AREA. NEAR THE SURFACE...A RIDGE TO THE NORTH WILL CONTINUE LIGHT TO MODERATE TRADE WINDS THROUGH WEDNESDAY...ALONG WITH SOME LIGHT WINDWARD AND MAUKA CLOUDS AND SHOWERS. THE BLENDED TOTAL PRECIPITABLE WATER UPSTREAM OF THE ISLANDS WOULD SUGGEST A NORMAL MOISTURE FIELD. THE 24 HOUR OBSERVATION STATION TRENDS SHOW AN INCREASE IN LOW LEVEL MOISTURE FOR WINDWARD SIDES OF MAUI AND THE BIG ISLAND...WHICH IS NOT ALL THAT SURPRISING GIVEN THAT THERE IS A LITTLE BIT MORE CLOUD AND SHOWER COVERAGE ACROSS THESE AREAS THIS MORNING THAN LAST. THIS WEATHER PATTERN OF LIGHT TO MODERATE TRADES WITH LIGHT WINDWARD AND MAUKA SHOWERS WILL CONTINUE THROUGH WEDNESDAY. THE SURFACE RIDGE WILL BE USHERED OFF TO THE EAST WEDNESDAY NIGHT AS A COLD FRONT APPROACHES THE ISLANDS FROM THE NORTHWEST. THIS WILL ALLOW THE WINDS WILL WEAKEN OVER THE STATE ON WEDNESDAY NIGHT THROUGH FRIDAY...ALLOWING FOR LOCAL LAND AND SEA BREEZES TO SET UP. AFTERNOON AND EVENING CLOUD BUILD UPS AND SHOWERS ACROSS THE ISLAND INTERIORS ARE BE POSSIBLE IN THIS SITUATION. THE COLD FRONT WILL WEAKEN AND PROVIDE A QUICK BOUT OF SHOWERS AS IT CROSSES THE ISLAND CHAIN THURSDAY NIGHT INTO FRIDAY. ALOFT...THE UPPER TROUGH NORTHWEST OF THE STATE WILL AMPLIFY AND WILL DIG SOUTHEASTWARD WEDNESDAY NIGHT...AND SKIRT ALONG THE NORTHERN FRINGES OF THE STATE THURSDAY. THE ASSOCIATED COLD POOL ALOFT WILL DROP 500 MB TEMPERATURES NEAR -15 DEGREES CELSIUS...WHICH COULD RESULT IN HEAVIER PRECIPITATION OVER THE NORTHERN COASTAL WATERS. MOST OF THE ENERGY AND MOISTURE WITH THIS SYSTEM IS EXPECTED TO STAY TO THE NORTHEAST OF THE ISLANDS. FORECASTING FOR INCREASED SHOWERS FOR THURSDAY AND FRIDAY PARTICULARLY DURING THE AFTERNOONS WHEN DAYTIME HEATING AND SEA BREEZES AID IN THE SHOWER DEVELOPMENT. HIGH PRESSURE IS EXPECTED TO BUILD BACK IN JUST NORTH OF THE ISLANDS FRIDAY NIGHT AND SATURDAY...BUT DON/T EXPECT THIS TO LINGER LONG. THE HIGH IS FORECAST TO MOVE TO THE EAST AS YET ANOTHER FRONT PUSHES TOWARDS THE ISLANDS FROM THE NORTHWEST. SUNDAY WINDS SHOULD TURN MORE SOUTHERLY BEHIND THE HIGH AND AHEAD OF THE FRONT. THIS LOOKS TO TAP INTO SOME TROPICAL MOISTURE WHICH WILL COMBINE WITH ADDITIONAL MOISTURE BROUGHT NEAR THE ISLANDS WITH THE FRONT. THIS COULD SPELL AN INCREASE IN SHOWER ACTIVITY MONDAY THROUGH TUESDAY. && .AVIATION... VFR CONDITIONS CONTINUE TO PREVAIL FOR ALL TERMINALS TODAY...WITH BRIEF MVFR CEILINGS AFFECTING MAINLY WINDWARD TAF SITES DUE TO LOW CLOUDS AND -SHRA EMBEDDED IN THE TRADE WIND FLOW. && .MARINE... A WEST NORTHWEST SWELL WILL BRING SURF NEAR ADVISORY LEVELS FOR NORTH AND WEST FACING SHORES TODAY. ANOTHER SLIGHTLY LARGER SWELL FROM THE SAME DIRECTION IS EXPECTED TO BOOST THE SURF FURTHER ON WEDNESDAY...BEFORE GRADUALLY LOWERING WEDNESDAY NIGHT THROUGH FRIDAY. THIS SECOND SWELL WILL LIKELY PUSH SURF OVER THE ADVISORY LEVELS FOR WEDNESDAY...AND A HIGH SURF ADVISORY WILL COME OUT THIS AFTERNOON FOR NORTH AND WEST SHORES TOMORROW. THE SWELL BOOST ON WEDNESDAY WILL HELP TO BOOST SEAS NEAR THE ISLANDS WHICH WILL LIKELY RESULT IN A SMALL CRAFT ADVISORY WEDNESDAY MORNING BEGINNING IN THE NORTHWEST. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/MARINE...FOSTER AVIATION...BRENCHLEY
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:23 PM HST | Small Craft Advisory | HFO | 24 hr |
Nearby
High Surf Advisories in Hawaii, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.